Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 1, NWS Lincoln, IL

January 2, 2015Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 2, 2015, 1:07 PM CST for Clay County, Richland County, Illinois. It took effect at Jan 4, 2015, 3:51 AM CST. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jan 2, 2015, 1:07 PM CST (19:07 UTC)
In effect from
Jan 4, 2015, 3:51 AM CST
Expired
Jan 11, 2015, 3:51 AM CST
In force
7 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.79 ft at Jan 4, 2015, 9:00 PM CST.

actionminormoderate10152001/0201/0301/0401/0501/0601/0701/0801/0901/1001/1101/12
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WGUS43 KILX 021907
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
107 PM CST FRI JAN 2 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-030907-
/O.NEW.KILX.FL.W.0001.150104T0951Z-000000T0000Z/
/CLAI2.1.ER.150104T0951Z.150106T0600Z.000000T0000Z.NO/
107 PM CST FRI JAN 2 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From late Saturday night until further notice.
* At 1245 PM Friday the stage was 8.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 19.9 feet by Tuesday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18   8.2 Fri 1 PM     8.2   18.5   19.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
11 follow-up statements
053 
WGUS83 KILX 030612
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1212 AM CST SAT JAN 3 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-032012-
/O.CON.KILX.FL.W.0001.150104T0951Z-000000T0000Z/
/CLAI2.1.ER.150104T0951Z.150106T0600Z.000000T0000Z.NO/
1212 AM CST SAT JAN 3 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From late tonight until further notice.
* At 1145 PM Friday the stage was 7.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 19.9 feet by Tuesday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18   7.9 Sat 12 AM    8.2   18.5   19.7

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
805 
WGUS83 KILX 031425
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
825 AM CST SAT JAN 3 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-040425-
/O.EXT.KILX.FL.W.0001.150105T0112Z-150108T0430Z/
/CLAI2.1.ER.150105T0112Z.150106T0600Z.150107T2230Z.NO/
825 AM CST SAT JAN 3 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From Sunday evening until Wednesday evening.
* At  745 AM Saturday the stage was 8.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue 
  to rise to near 18.9 feet by Tuesday morning.The river will fall 
  below flood stage by Wednesday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18   8.2 Sat 8 AM    16.1   18.6   18.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
867 
WGUS83 KILX 040217
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
817 PM CST SAT JAN 3 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-041617-
/O.EXT.KILX.FL.W.0001.150105T0000Z-150105T1800Z/
/CLAI2.1.ER.150105T0000Z.150105T0000Z.150105T1200Z.NO/
817 PM CST SAT JAN 3 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From Sunday evening until Monday afternoon.
* At  745 PM Saturday the stage was 15.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  15.3 Sat 8 PM    18.0   17.8   17.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
792 
WGUS83 KILX 040224
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
824 PM CST SAT JAN 3 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-041624-
/O.CON.KILX.FL.W.0001.150105T0000Z-150105T1800Z/
/CLAI2.1.ER.150105T0000Z.150105T0000Z.150105T1200Z.NO/
824 PM CST SAT JAN 3 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From Sunday evening until Monday afternoon.
* At  745 PM Saturday the stage was 15.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  15.3 Sat 8 PM    17.3   18.0   17.8


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
520 
WGUS83 KILX 041000
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
400 AM CST SUN JAN 4 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-050000-
/O.EXT.KILX.FL.W.0001.150104T1559Z-150107T0000Z/
/CLAI2.1.ER.150104T1559Z.150105T0000Z.150106T1800Z.NO/
400 AM CST SUN JAN 4 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From this morning until Tuesday evening.
* At  345 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 18.2 feet by early tomorrow morning.The river will 
  fall below flood stage by Tuesday afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.9 Sun 4 AM    18.2   18.0   17.4

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
477 
WGUS83 KILX 041501
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
901 AM CST SUN JAN 4 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-050501-
/O.EXT.KILX.FL.W.0001.150104T1501Z-150107T0000Z/
/CLAI2.1.ER.150104T1055Z.150105T0000Z.150106T1800Z.NO/
901 AM CST SUN JAN 4 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* From this morning until Tuesday evening.
* At  845 AM Sunday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by this
  evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.4 Sun 9 AM    18.7   18.2   17.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
179 
WGUS83 KILX 050359
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
959 PM CST SUN JAN 4 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-051759-
/O.CON.KILX.FL.W.0001.000000T0000Z-150107T0000Z/
/CLAI2.1.ER.150104T1055Z.150105T0345Z.150106T1800Z.NO/
959 PM CST SUN JAN 4 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Tuesday evening.
* At  945 PM Sunday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.8 Sun 10 PM   18.7   18.2   17.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
914 
WGUS83 KILX 051831
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1231 PM CST MON JAN 5 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-060831-
/O.EXT.KILX.FL.W.0001.000000T0000Z-150106T1800Z/
/CLAI2.1.ER.150104T1055Z.150105T0345Z.150106T1200Z.NO/
1231 PM CST MON JAN 5 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Tuesday afternoon.
* At 1145 AM Monday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.6 Mon 12 PM   18.0   16.5   13.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
272 
WGUS83 KILX 060417
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1017 PM CST MON JAN 5 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-061800-
/O.CON.KILX.FL.W.0001.000000T0000Z-150106T1800Z/
/CLAI2.1.ER.150104T1055Z.150105T0345Z.150106T1200Z.NO/
1017 PM CST MON JAN 5 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Tuesday afternoon.
* At  945 PM Monday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.3 Mon 10 PM   16.5   13.9   11.2


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
515 
WGUS83 KILX 060418
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1018 PM CST MON JAN 5 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-061800-
/O.CON.KILX.FL.W.0001.000000T0000Z-150106T1800Z/
/CLAI2.1.ER.150104T1055Z.150105T0345Z.150106T1200Z.NO/
1018 PM CST MON JAN 5 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Tuesday afternoon.
* At  945 PM Monday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.3 Mon 10 PM   18.0   16.5   13.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
968 
WGUS83 KILX 061451
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CST TUE JAN 6 2015
 

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-061521-
/O.CAN.KILX.FL.W.0001.000000T0000Z-150106T1800Z/
/CLAI2.1.ER.150104T1055Z.150105T0345Z.150106T1022Z.NO/
851 AM CST TUE JAN 6 2015

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At  845 AM Tuesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  422 AM Tuesday.
* Forecast...The river will continue to fall to 16.4 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  17.7 Tue 9 AM    16.4   13.8   10.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 2, 11:54 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 2, 11:54 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CST Fri Jan 2 2015

.UPDATE...
ISSUED AT 1051 AM CST FRI JAN 2 2015
Southwesterly winds and mid level clouds streaming across the
region today for Central Illinois. Some holes in the clouds
allowing for some sunshine. Temperatures actually doing pretty
well to climb into the mid to upper 30s. Major concern in the
forecast remains later tonight and the potential for wintry
precipitation and slick conditions. At this point, other than some
very minor adjustments to hourly grids to reflect most current
conditions, no updates anticipated in the short term.

&&

.SHORT TERM...(Today)
ISSUED AT 311 AM CST FRI JAN 2 2015

08z/2am water vapor imagery shows upper low spinning over the Desert
Southwest, with broad southwesterly flow noted ahead of this feature
from the eastern Pacific into the Southern Plains/Lower Mississippi
River Valley.  Despite presence of surface high pressure, light
precip has developed as far north as far southern Illinois early
this morning.  Latest radar loops and surface obs indicate a mix of
very light rain and sleet along/south of a St. Louis to Robinson
line.  Will include this in the forecast through 15z before precip
shifts further southeast into the Ohio River Valley.  The remainder
of the day will be dry across the board with seasonable temperatures
in the middle to upper 30s.

&&

.LONG TERM...(Tonight through Thursday)
ISSUED AT 311 AM CST FRI JAN 2 2015

Main weather story continues to be the approach of the Desert
Southwest upper low and the potential for wintry precipitation late
tonight into Saturday morning.  00z Jan 2 models are in relatively
good agreement with previous runs, with only a few minor changes.
The first change is a slightly faster onset of precip, as all
solutions now show precip spreading across the entire KILX CWA after
midnight.  Have increased PoPs to likely/categorical overnight
accordingly.

Second change is a continued slight warming trend.  Low
temperatures tonight will range from the upper 20s along/north of
I-74 to the middle 30s south of I-70.  This is about 1-2 degrees
warmer than previously forecast, which will make a major
difference in precip type.  Given the E/SE low-level flow ahead of
the approaching system, think this warming trend makes sense. As
a result, have maintained all rain along/south of I-70 late
tonight, with freezing rain north of there across the remainder of
the area.  Window of opportunity for significant icing will be
small, as surface temperatures will climb above freezing by
midday Saturday.  Total ice accumulations will generally be one
tenth of an inch or less, with the greatest icing occurring
along/northwest of the Illinois River where sub-freezing temps
will persist the longest.  May see some slippery/hazardous driving
conditions for a time early Saturday morning, so plan on issuing
an SPS to highlight this threat.  Once temps rise above freezing,
rain will be the primary precip type for the remainder of the day.
Rainfall amounts will range from around one half inch across the
Illinois River Valley to nearly an inch and a half along/south of
I-70.

Another change noted on the latest model run is a continued westward
shift of the deformation zone snow on the back side of the departing
system for Saturday night.  Models now agree that the heaviest snow
will fall across Iowa/Wisconsin, with only a glancing blow across
the NW CWA.  Have adjusted PoPs and snow totals accordingly.  Will
carry likely PoPs for snow along/west of the Illinois River, with
perhaps up to an inch around Galesburg.

Once this system exits the region, windy and colder weather will be
noted on Sunday.  Highs will be achieved early in the day with slowly
falling temps during the afternoon.  After that, a fast-moving
clipper system may bring a period of light snow to the region Monday
night into Tuesday, followed by a shot of bitterly cold air for the
middle of next week.  It is still too early to determine exact snow
amounts with this feature, but preliminary indications suggest a
light accumulation will be likely across at least the northern half
of the CWA.  Once this wave passes, Canadian high pressure will
bring clearing and much colder weather into the region.  High temps
by next Wednesday may struggle to reach the single digits and teens,
while overnight lows dip below zero across parts of the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 1147 AM CST FRI JAN 2 2015

Low confidence forecast with regards to onset of freezing rain
this evening. Latest round of models trending warmer, with temps
well above freezing from 700mb to 925mb...and sfc warmer than prev
forecast. Except the ECMWF which retains the threat of
accumulating freezing rain, particularly just before midnight
until dawn for ILX terminals. Tho vis may be close to the MVFR/IFR
break, cigs should drop to MVFR this evening, and IFR by midnight.
Cigs will potentially flirt with LIFR as precip spreads north and
dominates ILX. Have brought in the -fzra near midnight for all
sites, but tempo in for SPI and DEC, the most likely to warm up
sooner. Changing briefly to RASN for a period before switching to
mostly rain by midday. Cannot rule out a transition of IP as
well...but not in a predominant group just yet.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HJS
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...HJS
Hazardous weather outlook, Jan 2, 11:46 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST FRI JAN 2 2015

ILZ027>030-036-040-031100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
1146 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM WILL MOVE NORTHEAST INTO THE REGION THIS WEEKEND.
THIS WILL SPREAD FREEZING RAIN INTO THE AREA LATE TONIGHT AND
CONTINUE INTO SATURDAY. UNTREATED ROADWAYS AND OVERPASSES WILL
BECOME SLICK STARTING AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM SYSTEM WILL CONTINUE TO SPREAD FREEZING RAIN ACROSS THE
AREA SATURDAY MORNING...BEFORE CHANGING TO RAIN DURING THE LATE
MORNING AND AFTERNOON. ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN
INCH ARE POSSIBLE. AFTER THE BRIEF PERIOD OF RAIN IN THE
AFTERNOON...SNOW WILL MOVE IN FOR SATURDAY NIGHT. SNOWFALL
ACCUMULATIONS OF UP TO AROUND AN INCH IS POSSIBLE NORTHWEST OF THE
ILLINOIS RIVER. USE EXTREME CAUTION WHEN TRAVELING...ESPECIALLY
SATURDAY MORNING AND AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ042>057-061-031100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
1146 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM WILL MOVE NORTHEAST INTO THE REGION THIS WEEKEND.
THIS WILL SPREAD FREEZING RAIN INTO THE AREA THIS EVENING.
OVERNIGHT...THE FREEZING RAIN WILL CHANGE TO JUST RAIN AS THE
SURFACE TEMPERATURES RISES TO ABOVE FREEZING. ICE ACCUMULATIONS OF
LESS THAN ONE TENTH OF INCH WILL BE POSSIBLE. UNTREATED ROADWAYS
AND OVERPASSES WILL BECOME SLICK THIS EVENING AND LAST UNTIL THE
TEMPERATURES WARM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE ACROSS THE AREA SATURDAY AND SATURDAY
AFTERNOON...BEFORE CHANGING TO ALL SNOW SATURDAY NIGHT. MINOR
SNOWFALL ACCUMULATIONS ARE POSSIBLE. UNTREATED ROADWAYS AND
OVERPASSES COULD BE SLICK SATURDAY NIGHT...SO USE EXTREME CAUTION
WHEN TRAVELING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-066>068-071>073-031100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1146 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL MOVE INTO SOUTHEAST ILLINOIS THIS EVENING AS A STORM SYSTEM
MOVES NORTHEAST INTO THE REGION FOR THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT AND
THEN CHANGE TO LIGHT SNOW OR FLURRIES FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ031-037-038-041-031100-
MASON-MCLEAN-TAZEWELL-WOODFORD-
1146 AM CST FRI JAN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM WILL MOVE NORTHEAST INTO THE REGION THIS WEEKEND.
THIS WILL SPREAD FREEZING RAIN INTO THE AREA LATE TONIGHT AND
CONTINUE INTO SATURDAY. UNTREATED ROADWAYS AND OVERPASSES WILL
BECOME SLICK LATER TONIGHT AS THE PRECIPITATION BEGINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORM SYSTEM WILL CONTINUE TO SPREAD FREEZING RAIN ACROSS THE
AREA SATURDAY MORNING...BEFORE CHANGING TO RAIN NEAR MIDDAY. ICE
ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH ARE POSSIBLE. AFTER
THE BRIEF PERIOD OF RAIN IN THE AFTERNOON...SNOW WILL MOVE IN FOR
SATURDAY NIGHT. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE. USE
EXTREME CAUTION WHEN TRAVELING...ESPECIALLY SATURDAY MORNING AND
AGAIN SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HJS

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.